| Model Number |
M00570740 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/04/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).A fully constrained wallflex biliary rx partially covered stent and delivery system was received for analysis.Visual examination of the returned device found the stainless steel tube kinked.The outer sheath was found detached/broken at the outer diameter in the proximal exterior tube ¿ endoscope interface (near the guidewire access sheath).Functional evaluation found it was not possible to deploy the stent using the delivery system, however, it was possible to manually deploy the stent.No issues noted with the stent and no other issues were noted with the device.The damages noted with the device were consistent with the application of excessive force during usage.The investigation concluded that the observed failures are likely due to anatomical or procedural factors encountered during the procedure which limited the performance of the device.Therefore, the most probable root cause is operational context.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database confirmed that no similar complaints exist for the specified lot.
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx partially covered stent was to be used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2018.Reportedly, the anatomy of the patient was tight and was not dilated prior to stent placement.According to the complainant, during the procedure, the physician inserted the wallflex biliary rx partially covered stent over the wire and the deployment mechanism would not release.The physician removed the device and completed the procedure with a different size wallflex biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.This event has been deemed a reportable event based on the investigation results; the outer sheath was detached/broken at the outer diameter: proximal exterior tube ¿ endoscope interface (near the guidewire access sheath).